Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Can persistent diarrhoea be a result of taking quetiapine,lamotrigine for bipolar disorder and using cocaine?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3580 Questions
my son is using cocaine and is having very persistant diarrhea. I am quite worried about him as he is now denying using it anymore although he is sweating a lot and sometimes has quite bad grimaces and tics that he can't seem to control.He has bipolar disorder and is currently taking, 250mg quetiapine, 200mg lamotrigine, 45 mg mirtazipine, 225 slow release venlefaxine. He also drinks alcohol a lot although he has been told not to. We are very concerned.
Posted Sat, 21 Dec 2013 in Drug Abuse
Answered by Dr. Mahesh Koregol 4 hours later
Brief Answer: side effects Detailed Answer: Hi, Your son is possibly having diarrhoea due to taking alcohol and probably cocaine which shouldn't be mixed with medicine he is taking. The diarrhea is due to mixing. He should not consume alcohol or cocaine while taking these medicines. Regards, Dr. Mahesh Koregol
Above answer was peer-reviewed by
Follow-up: Can persistent diarrhoea be a result of taking quetiapine,lamotrigine for bipolar disorder and using cocaine? 9 hours later
Okay, how on earth do I get him to stop using this stuff. it's obvious he's doing it but won't admit it. (although he has admitted that he used it last week).
Answered by Dr. Mahesh Koregol 21 minutes later
Brief Answer: Deaddiction Detailed Answer: Hi, Please send him to a de addiction or rehabilitation centre. If you are not aware of such centres, please take him to a nearest good psychitric hospital who will counsel him to stop drugs. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor